Colombeau's Theory and Shock Wave Solutions for Systems of PDEs




Villarreal, Francisco

Journal Title

Journal ISSN

Volume Title


Southwest Texas State University, Department of Mathematics


In this article we study the existence of shock wave solutions for systems of partial differential equations of hydrodynamics with viscosity in one space dimension in the context of Colombeau's theory of generalized functions. This study uses the equality in the strict sense and the association of generalized functions (that is the weak equality). The shock wave solutions are given in terms of generalized functions that have the classical Heaviside step function as macroscopic aspect. This means that solutions are sought in the form of sequences of regularizations to the Heaviside function that have to satisfy part of the equations in the strict sense and part of the equations in the sense of association.



Shock wave solution, Generalized function, Distribution


Villarreal, F. (2000). Colombeau's theory and shock wave solutions for systems of PDEs. Electronic Journal of Differential Equations, 2000(21), pp. 1-17.


Attribution 4.0 International

Rights Holder

Rights License